Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 12, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 13, 1999, 3:42 PM CDT for Marion County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1999, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 13, 1999, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Marion County, IL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 132043 FFWSTL ILC121-132330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT SUN JUN 13 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN MARION COUNTY ILLINOIS IN SOUTHWESTERN ILLINOIS * UNTIL 630 PM CDT * AN AREA OF THUNDERSTORMS CONTAINING VERY HEAVY RAIN CONTINUES TO MOVE NORTHEASTWARD FROM EAST OF NASHVILLE NORTHEAST THROUGH THE TOWN OF SALEM. THE NATIONAL WEATHER SERVICE DOPPLER RADAR WAS ESTIMATING RAINFALL TOTALS OF UP TO 3 INCHES HAVE FALLEN JUST SOUTH OF SALEM IN THE LAST 3 HOURS. TWO TO SIX INCH DEEP WATER WAS REPORTED ON SOME ROADS SOUTH AND EAST OF SALEM. * THUNDERSTORMS WILL CONTINUE TO DUMP HEAVY RAINS OVER MARION COUNTY THROUGH 6 PM WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES EXPECTED. THIS ADDITIONAL RAIN WILL LIKELY CAUSE SOME FLASH FLOODING OVER THE SOUTHERN PORTION OF MARION COUNTY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW-WATER CROSSINGS IF WATER COVERS THE ROAD. DO NOT DRIVE AROUND BARRICADES. IF YOUR VEHICLE STALLS ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. RAPIDLY RISING WATER MAY SWEEP THE VEHICLE AND ITS OCCUPANTS AWAY. GKS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:56 AM CDT, 11 hours 46 minutes earlier.
Area forecast discussion, Jun 13, 3:56 AM CDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 356 AM CDT SUN JUN 13 1999 THE LATEST SFC ANALYSIS INDICATES THE COLD FRONT HAS MOVED INTO PORTIONS OF WESTERN MISSOURI. WHILE THE SFC WIND IS NORTHWEST BEHIND THE FRONT...THE DRIER AIR IS WELL TO THE NORTHWEST OF THE FORECAST AREA. IT WILL TAKE SOME TIME FOR THIS DRIER AIR TO FILTER INTO THE AREA. TODAY'S PROBLEM OF THE DAY IS FLASH FLOOD POTENTIAL OVR SOUTH CENTRAL MISSOURI. RAINFALL THE LAST SEVERAL DAYS OVER THIS AREA HAS LOWERED FLASH FLOOD GUIDANCE VALUES. WITH A DEEP LYR OF MSTR... HIGH 850 MB THETA E VALUES...AND THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET POSITIONED OVR THIS AREA LATER TODAY...I FEEL THAT HEAVY RAIN IS NOT OUT OF THE QUESTION. ALSO...WITH THE COLD FRONT ORIENTED PARALLEL WITH THE UPPER FLOW...TRAINING ECHOES APPEAR POSSIBLE ALONG WITH POTENTIAL FLOODING. THUS...WL RECOMMEND A FLASH FLOOD WATCH BE ISSUED FOR SOUTH CENTRAL MISSOURI FOR TODAY. MODELS PROG THE UPPER LVL SHRTWV/ASSOCIATED SFC COLD FRONT OVR THE CNTRL PLAINS WL MOVE ACROSS OUR FORECAST AREA BY EARLY MONDAY MORNING. DRIER AIR IS EXPECTED TO WORK ITS WAY INTO THE OZARKS FROM NORTHWEST TO SOUTHEAST...EVENTUALLY LEADING TO DECREASING CLOUDS ACROSS THE AREA ON MONDAY. MY PREFERRED MODEL WAS THE ETA. FWC TEMPS AND POPS APPEAR REASONABLE. THANKS TO STL AND PAH FOR COORDINATION. (PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY) CCF SGF EB 081/060 080/058 078 104430 JLN EB 082/060 081/059 079 103310 UNO EB 080/060 079/057 080 106631 VIH EB 084/064 082/062 079 106430 VESPER
In the hours before
Special weather statement, Jun 13, 11:30 AM CDT, 4 hours 12 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-140100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT SUN JUN 13 1999 THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. THE GREATEST COVERAGE OF THUNDERSTORMS WILL BE OVER EAST CENTRAL AND SOUTHEAST MISSOURI INTO SOUTHWEST ILLINOIS WHERE NUMEROUS STORMS ARE EXPECTED. ELSEWHERE THE COVERAGE OF STORMS SHOULD BE MORE SCATTERED IN NATURE. SINCE THE AIR OVER THE REGION IS EXTREMELY MOIST...HEAVY RAIN WILL OCCUR WITH SOME OF THE STRONGER STORMS...WHICH COULD RESULT IN LOCALIZED FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TODAY AND THIS EVENING FOR MUCH OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...ISOLATED AREAS MAY NEED TO ACTIVATE SKYWARN NETWORKS. STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR LOCAL WEATHER DEVELOPMENTS THROUGHOUT THE DAY. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. GLASS
Special weather statement, Jun 13, 11:30 AM CDT, 4 hours 12 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ009-010-018-019-026- 027-034>036-041-042-047>052-059>065-072>075-084-085-099-140100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT SUN JUN 13 1999 THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND THIS EVENING. THE GREATEST COVERAGE OF THUNDERSTORMS WILL BE OVER EAST CENTRAL AND SOUTHEAST MISSOURI INTO SOUTHWEST ILLINOIS WHERE NUMEROUS STORMS ARE EXPECTED. ELSEWHERE THE COVERAGE OF STORMS SHOULD BE MORE SCATTERED IN NATURE. SINCE THE AIR OVER THE REGION IS EXTREMELY MOIST...HEAVY RAIN WILL OCCUR WITH SOME OF THE STRONGER STORMS...WHICH COULD RESULT IN LOCALIZED FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TODAY AND THIS EVENING FOR MUCH OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. SMALL HAIL AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. ALTHOUGH NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...ISOLATED AREAS MAY NEED TO ACTIVATE SKYWARN NETWORKS. STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD MONITOR LOCAL WEATHER DEVELOPMENTS THROUGHOUT THE DAY. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NWS OFFICE IN ST. LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL...NORTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:20 AM CDT | Flash Flood Warning | LSX | Madison, Monroe, Saint Clair | 5 hr |
| Jun 13, 2:20 AM CDT | Flash Flood Warning | LSX | Macoupin | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.